Alert archive / Maine / Special Weather Statements in 2017
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jun 28, 2017, 6:21 PM EDT for Knox County, Maine. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2017, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 28, 2017, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Gray, ME
County Knox County, ME
The radar
The Portland,ME radar (KGYX), 103 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262 WWUS81 KGYX 282221 SPSGYX Special Weather Statement National Weather Service Gray ME 621 PM EDT WED JUN 28 2017 MEZ026-027-282300- Lincoln-Knox- 621 PM EDT WED JUN 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KNOX AND NORTHEASTERN LINCOLN COUNTIES... At 620 PM EDT, a strong thunderstorm was located near Thomaston, or near Rockland, moving southeast at 45 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Rockland, Camden, Thomaston, Rockport, Hope, Cushing, Appleton, North Haven, South Thomaston, Vinalhaven, Union, Owls Head, Saint George and Waldoboro. This also includes... Birch Point Beach State Park. LAT...LON 4405 6865 4383 6903 4413 6938 4428 6923 TIME...MOT...LOC 2220Z 305DEG 38KT 4416 6922 $$ cempa
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:50 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 28, 2:50 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Gray ME 250 PM EDT Wed Jun 28 2017 .SYNOPSIS... Scattered showers and isolated thunderstorms will end this evening as a trough exits the coast. A warm front will approach on Thursday and bring increasing chances of rain during the afternoon and especially the nighttime hours. Another low pressure system may affect the region on Saturday and possibly Sunday with more showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... At 18z...several weak surface troughs were located across northern New England. These troughs combined with weak upper support and daytime heating were producing showers and scattered thunderstorms across the region. This activity will dissipate this evening with loss of heating and as upper trough slides offshore. For the balance of the night...skies will average partly cloudy as we see some warm air advection clouds move into the region from the west. Along the international border area there may even be a few showers towards morning. Lows tonight will range from the upper 40s to mid 50s. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... On Thursday...a warm front will lift north and east into the region. We'll see thicker clouds along with an increasing chance of showers and a few thunderstorms as we head through the day. The heaviest and most persistent precipitation should be found over the northern half of New Hampshire eastward into Maine. Highs tomorrow will be mainly in the 70s. Showers and thunderstorm activity will taper from south to north as the warm front lifts northward across the area. Lows will range from the upper 50s to mid 60s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The first in a series of two surface low pressure systems will pass to our north, crossing over the Saint Lawrence River Valley on Friday. Ahead of this system, a warm front will enter and gradually cross New Hampshire and then Maine. A very warm and tropical airmass will accompany this system. Warm air advection will lead to H8 temperatures near +15C over southern areas, leading to heat index values between 90 and 95 degrees over extreme southwestern Maine and southern New Hampshire. Have highlighted this heat in the HWO and DSS slide. Surface dew points will climb through the 60s as precipitable water values climb to nearly 2 inches. Showers will be likely during the day with scattered thunderstorms. A few of these showers and storms will be strong as CAPE values increase to over 1000 J/Kg and boundaries will be in place during the day. Locally heavy rains are possible as well. The precipitation retreats northward to the mountains Friday night near the proximity of the warm front. It will be a warm, muggy night with patchy fog. On Saturday, temperatures climb to between 75 and 85 degrees, however it will fell warmer due to the increased dew point values. Temperatures over southern New Hampshire may reach 90 degrees during the afternoon. More showers with scattered thunderstorms will be on tap for Saturday as an upper level trough approaches from the west. Again, a few of these storms could be strong with gusty winds and areas of very heavy rain. A trough of low pressure will cross the region on Sunday with a few more showers and thunderstorms possible. However, this trough will shift the winds aloft to the west, gradually advecting in cooler and slightly drier air into the region. An upper level trough will allow for cold air advection to continue early next week. An upper level trough will situate itself north of the region, triggering a few diurnally driven showers and possibly a thunderstorm or two. However, this precipitation will be much less widespread in nature. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Short Term /through Thursday Night/...lcl MVFR psb through 23z in -shra/-tsra otw VFR with some patchy valley fog with lcl IFR conditions psb late tonight. Areas of MVFR Thu and Thu night in shra/tsra with lcl IFR psb vcnty mid coast Maine in fog and stratus. Long Term...Areas of IFR with local IFR conditions possible in overnight fog Saturday night and Sunday night as a moist, tropical airmass remains in place over the region. There will be scattered thunderstorms as well over the weekend, some of which may contain heavy rainfall. Scattered showers are possible next week, but it is a drier airmass in place and ceilings/visibilities will be improved. && .MARINE... Short Term /through Thursday Night/...winds and seas will remain below small craft through the day Thursday. Strengthening southerly flow behind a warm front Thursday Night will push winds and seas to near SCA threshold outside the bays. Long Term...Conditions will likely remain below SCA thresholds. However, will need to monitor for a brief period Saturday afternoon as the gradient wind may combine with a sea breeze for a brief period of gusty winds. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS...Schwibs NEAR TERM...Schwibs SHORT TERM...Schwibs LONG TERM...Cannon AVIATION...Schwibs MARINE...Cannon/Schwibs
Hazardous weather outlook, Jun 28, 2:31 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 231 PM EDT Wed Jun 28 2017 MEZ007>009-012>014-018>028-NHZ001>015-291845- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 231 PM EDT Wed Jun 28 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are likely both Friday and Saturday with gusty winds and heavy rain possible. On Saturday, the heat indices may rise to 90 degrees or higher over extreme southwestern Maine and over southern New Hampshire. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ150>154-170-291845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- 231 PM EDT Wed Jun 28 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No spotter activation required.
In the hours before
Special weather statement, Jun 28, 6:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Gray ME 621 PM EDT WED JUN 28 2017 MEZ026-027-282300- Lincoln-Knox- 621 PM EDT WED JUN 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KNOX AND NORTHEASTERN LINCOLN COUNTIES... At 620 PM EDT, a strong thunderstorm was located near Thomaston, or near Rockland, moving southeast at 45 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Rockland, Camden, Thomaston, Rockport, Hope, Cushing, Appleton, North Haven, South Thomaston, Vinalhaven, Union, Owls Head, Saint George and Waldoboro. This also includes... Birch Point Beach State Park. LAT...LON 4405 6865 4383 6903 4413 6938 4428 6923 TIME...MOT...LOC 2220Z 305DEG 38KT 4416 6922 cempa
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:00 PM EDT | Special Weather Statement | GYX | York | 30 min |
| Jun 27, 8:35 PM EDT | Special Weather Statement | GYX | York | 40 min |
| Jun 27, 8:07 PM EDT | Special Weather Statement | GYX | Rockingham | 38 min |
Nearby
Special Weather Statements in Maine, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.